Possible Paxil Poop-Out...HELP!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

scleme1
New Member


Date Joined Oct 2005
Total Posts : 14
   Posted 11/5/2006 12:42 PM (GMT -6)   
Hopefully someone here will be able to help me out. I am a 32 year-old male, and I have had anxiety/panic for about 12 years. I have been on 40mg of Paxil, in one form or another (CR, generic, name-brand), for 6 years. Ultimately I have found that I have to use the name-brand form of Paxil because none of the others have worked. For about the last month or so, my anxiety symptoms feel like they are returning. Granted, I have been under more stress at home and work, but I have had stress in my life before. I am feeling overwhelmed and scared...again. Just to get up and get the mail seems like an overwhelming task. Paxil really changed my life...for the better, but now I am afraid it is not going to work any longer. I am scared to death that the other SSRI's or SNRI's or "whatever's" aren't going to work the same as Paxil, and I will have to be stuck feeling this way for the rest of my life. HAS ANYONE OUT THERE HAD A SIMILAR EXPERIENCE? And if so, did anything else work for you. The fear of not finding a medication is what is fueling my anxiety. And, as any of you reading this post who has anxiety knows, it is a vicious cycle. I am miserable. I have an appointment with a new psychiatrist at the end of this month, but who knows if he will be able to help. If anyone has had a similar experience, please let me know. Any light you could shed would be much appreciated. Thanks so much for reading through this "Titanic" post. Kind regards, AC.

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 11/5/2006 12:50 PM (GMT -6)   
Hi. I just wanted to let you know that I empathize with your feelings of anxiety over this. I can't comment on Paxil pooping out but I had to have medications switched around and adjusted during one of the lowest and darkest times of my life and all I could think of is "I hate having to be a person who needs meds to be normal." I was taking Fluxotine for many years and the depression came back. This seems to happen to many people. I don't know why. Our bodies change, our chemicals change, our life circumstances change. Try to go to psychiatrist sooner - explain what is happening and try not to worry. Their are so many meds out there and it is a matter of finding the right ones. I know others will come along to post. Just wanted to say hang in there.
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 11/5/2006 3:09 PM (GMT -6)   
your paxil dose is fairly high but its just 1 of many prozac type meds, also generics are often identical to the brand name meds, being made by the same companies from the same ingredients
maybe some placebo effect is involved
 
It helps to learn CBT for your poroblems and not just rely on meds
recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 11/5/2006 7:53 PM (GMT -6)   
AC,
I was on Zoloft for 12 years and it did a lot for me! This year, the anxiety and depression came back with a vengeance and it was decided that I had zoloft poop-out. I am now on Paxil CR 25mg per day and it seems like it is helping me. Today was not one of my better days, but was managable. Many on here have had to switch meds for the same reasons and it seems like most adjust well. Try not to stress overly much. I know it's hard not to, cuz I've been where you are just a few weeks ago. I am still a bit nervous cuz I have to go to a new pdoc on the 13th and see what he says. I haven't taken any xanax for over 2 weeks cuz I was told it won't be prescribed anymore anyhow. Life can be hard and I do feel for you, but try to remember (as I have to remind myself all the time too!) that at least we have options that weren't even available 10-15 years ago.
Keep posting!
janet
VIEW IMAGEVIEW IMAGE
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


tylerman
Regular Member


Date Joined Oct 2006
Total Posts : 27
   Posted 11/6/2006 12:45 AM (GMT -6)   
ive been on paxil for a long time too..i think it might not be working anymore. ive used it for OCD since i was very young. my doc bumped me up from 40 to 60mgs last year and i think im gonna go back down because 60 doesnt feel any different from 40. I am anxious a lot of the time too. scared mostly. just like you. i worry about everything.

take care, talk to your doc and things will always get better. just look back on your life when you've had similar crisises, they usually got better for a long time right? we can beat this...stay positive!

refdaf
New Member


Date Joined May 2007
Total Posts : 1
   Posted 5/25/2007 3:42 PM (GMT -6)   
Paxil wore off for me too...I was on Paxil for 7 years for depression, anxiety, and OCD. When I started, I was very suicidal, introverted, and nervous. At first I did a 180, I went from complete introvert to extrovert. This lasted for a year or two, then I found a happy medium after the initial stage. I didn't love life but I didn't hate life. I didn't really have a complaint about the meds except I balooned from 140lbs to 200lbs over a year. It helped my OCD and depression very well for many years, then a couple years ago it stopped working. My doc decided to up my dose from 40mg to 60mg, but nothing. Suicidal thoughts started returning, depression, anxiety, only my OCD isn't as bad. I continued taking the stuff until I finally decided to stop wasting my money on the stuff since it wasn't working and I quit. Besides a little withdrawel, it wasn't that hard. Nothing changed, I didn't feel worse or anything, I still feel the same when I was on it those last couple years, depressed...only I am thinner (I lost over 40 lbs in like 3 monthes). I been goin through a tough time recently, hopefully once I get a job again, I will go back on something else.

ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 5/25/2007 5:39 PM (GMT -6)   
I don't have any advice, I just wanted to say I half expected this post to be about actually pooping out your paxil, like you were afraid you passed it whole :)
Female, 21, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia from long term prednisone use

Currently taking 5mg of prednisone (down from 40! Almost done...)
10 mg Lexapro
Waiting to start back on Azathioprine...


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 5/25/2007 11:14 PM (GMT -6)   
harry4 said...
your paxil dose is fairly high but its just 1 of many prozac type meds, also generics are often identical to the brand name meds, being made by the same companies from the same ingredients


And very often they are not. I can't find them now, but there are some independent peer-reviewed studies that looked that blood plasma levels of several medications versus their generic counterparts. In some cases there were variances well out of the range the FDA "permits" (quotation marks b/c they don't seem too interested in enforcing it), which I believe is twenty percent. Interestingly, Klonopin generics are the worst culprit. Some of the generics out there are essentially placebos sold as real medication, which is my mind a very serious crime and something I've written my Congressman about. He needs to get the DOJ on these people if the FDA will not enforce their own rules.

Most generics were within tolerance, so I don't want to scare anyone. But if you're on Clonazepam, I have it on good authority that Caraco and TEVA make good generic Klonopin. I actually had a three day supply of Roche Klonopin to compare against the Caraco, and the only difference was increased drowsiness. I was no more or less anxious. A trusted source of mine tells me that TEVA is almost identical.

If I can find those studies again I'll post the links both here and in my blog.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 30, 2016 10:14 PM (GMT -6)
There are a total of 2,696,976 posts in 297,699 threads.
View Active Threads


Who's Online
This forum has 152323 registered members. Please welcome our newest member, livsmom.
325 Guest(s), 10 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, schoolpsych, Serenity Now, Myassisonfire, Todd1963, kimdhvsa, ks1905, soynomore, noodlesnoodles, Grannymo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer